MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Uveitis (2122)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4-a6: unk.H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.Manufacturer narrative: the device remains implanted; therefore, a product evaluation cannot be performed.A review of the device labeling was completed.Elevated iop and inflammation are identified in the labeling as potential adverse events following icl implantation.Dfu precaution states: the safety and effectiveness of the icl lens has not been established in patients with 8.History or clinical signs of iritis/uveitis.The evo|evo+ clinical trial identified elevated iop can occur either at po visit 0 (1 - 6 hours) due to retained ovd or 6 to 31 days postoperative due to steroid response.Per evo|evo+ dfu warning (3) implantation of the icl lens is associated with an elevated risk of early postoperative increase in iop.With the evo icl this is usually associated with incomplete removal of the ovd.Iop should be checked 1 - 6 hours postoperatively, so an increased iop can receive treatment as quickly as possible.Warning (8) complete removal of viscoelastic from the eye after completion of the surgical procedure is essential.Staar surgical recommends a low molecular weight 2% hydroxypropyl methylcellulose or dispersive, low viscosity ophthalmic viscosurgical device (ovd).Short chain sodium hyaluronate acids are not recommended due to potential of trapped viscoelastic.A post-op inflammatory response is common after intraocular surgery which is usually mild and does not require interventions beyond the standard post-op regimen.In cases with more severe inflammation, surgical technique, intraop trauma or use of pro-inflammatory substances in the eye can be contributing factors.An exact cause could not be determined as the event could be multifactorial in nature including but not limited to pre-existing conditions and other patient and/or procedure related factors.Claim #(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vicm5 -8.50d implantable collamer lens into the patient's right eye (od) on (b)(6) 2024 as the exchange lens to correct low vault upon implantation of a shorter lens length (12.6mm) not suggested by ocos.It should be noted, lens exchange occurred same day as initial lens implantation.Information of ovd type was not provided.Follow up on day 6 showed bcva 20/15 (better than pre-op), elevated iop of 28mmhg and uveitis.Post-op drop regimen and management details were not provided.The lens remains implanted and the patient continues to be monitored.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
H3 - device evaluation (b)(4) - device history record (dhr) review - the device history records indicates that the product has been manufactured within the established process parameters and that there is no indication that the manufacturing and/or processing of the device contributed to the complaint issue.Corrective and/or preventive actions are being addressed through capa-24-001 and this issue will continue to be tracked and trended as part of the normal device safety committee meetings and capa monitoring.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key19352398
Report Number2023826-2024-02205
Device Sequence Number17995297
Product Code MTA
UDI-Device Identifier00840311300570
UDI-Public00840311300570
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberVICM5 13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer09/22/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale